Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Metamucil?

Bowel movements
18 year old female, weighing 76kg and 181cm tall.

My bowel movements occur only every 4 or so days, but I have been previously told that taking metamucil our a fibre supplements will cause your system to become used to it and won't function as well without it. I am also struggling to lose the testimony last weight of my weight loss journey, but my bowl movements have always been a problem, and are note worsening.

Thank you.
Mon, 14 Aug 2017
Report Abuse
Internal Medicine Specialist 's  Response
HI
Well come to HCM
I really appreciate your concern, it is the constipation and passing the stool every after couple of day is normal one but passing it every after 8 days is abnormal and it could be due to less water and fiber diet taken, so first thing is drink plenty off water, have more fiber diet, you can even try stool softening powder like Isabgol, if the condition remains as it is then better to see the gastroenterologist, hope this information helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

A treatment of IONTOPHORESIS WITH DEXAMETHASONE has been recommended for nerve irritation in my left hand (fingers thru carpel tunnel). I want to...

Recent questions on  Metamucil

doctor1 MD

Hi,i made a srugery last march for hemorride,anal fisure and anus stenoz,for all this [period i have a constipation a i do enema 1 per week bacause...

doctor1 MD

I have multiple medical conditions and take many medication. I have recently become very flushed on my cheeks and chin whereas before I was always...

doctor1 MD

I have just passed a long 4-5" piece of green stringy stool, I've had some problems lately with my stools and have been taking metamucil daily. I...

doctor1 MD

I have been taking extra fiber (Metamucil) for the last few days and have had some very "mossy" looking stool. By "mossy" i mean it is light green and...

doctor1 MD

What can I do or take if I think I have diverticulitis . Had a stay in the hospital for it a few months ago.

doctor1 MD

For the first time ever I had an oily stool this morning - looked like drops of oil in commode. The rest of the stool seemed normal and wasn't pale...

doctor1 MD

My wife has had diarrhea for over a month, has been tested for every known germ and had prescription from a gastroenterologist who cannot help end...